Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 100, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 23, 2021, 6:08 PM CDT for Archer County, Baylor County, Wichita County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2021, 6:08 PM CDT (23:08 UTC)
- Expired
- Apr 23, 2021, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Archer County, TX, Baylor County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:15 PM CDT | HAIL 1.25 | 1 Ne Seymour, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 23, 3:14 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
636
WUUS54 KOUN 232308
SVROUN
TXC009-023-485-240000-
/O.NEW.KOUN.SV.W.0100.210423T2308Z-210424T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
608 PM CDT Fri Apr 23 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Archer County in northern Texas...
Southwestern Wichita County in northern Texas...
Central Baylor County in northern Texas...
* Until 700 PM CDT.
* At 608 PM CDT, a severe thunderstorm was located 4 miles northwest
of Seymour, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Seymour, Red Springs, Lake Kemp, Mabelle, Lake Diversion, Dundee
and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3370 9943 3384 9902 3383 9895 3386 9895
3388 9889 3362 9880 3353 9941
TIME...MOT...LOC 2308Z 253DEG 25KT 3364 9931
HAIL...2.00IN
WIND...60MPH
$$
Ware1 follow-up statement
484
WWUS54 KOUN 232344
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
644 PM CDT Fri Apr 23 2021
TXC009-023-485-240000-
/O.CON.KOUN.SV.W.0100.000000T0000Z-210424T0000Z/
Archer TX-Wichita TX-Baylor TX-
644 PM CDT Fri Apr 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN ARCHER...SOUTHWESTERN WICHITA AND NORTHEASTERN
BAYLOR COUNTIES...
At 643 PM CDT, a severe thunderstorm was located 6 miles southwest of
Lake Diversion, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dundee, Mabelle, Lake Kickapoo, Lake Diversion and eastern Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3378 9919 3384 9902 3383 9895 3386 9895
3388 9889 3362 9880 3358 9911
TIME...MOT...LOC 2343Z 253DEG 25KT 3371 9902
HAIL...1.00IN
WIND...60MPH
$$
WareWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:01 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 23, 2:01 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 201 PM CDT Fri Apr 23 2021 ...New SHORT TERM, LONG TERM... .UPDATE... Issued at 1032 AM CDT Fri Apr 23 2021 The upper trough is currently tracking across CO/NM and the surface low continues to develop over the TX panhandle. Low- level moisture will continue to advect into our area through this evening. Latest mesoanalysis data shows steep lapse rates in place and increasing MUCAPE indicates destabilization is underway over western/southern Oklahoma and north TX. Increased POPs for 18Z Friday through 06Z Saturday, as CAMS suggest widespread convection across portions of western north Texas and southern Oklahoma around mid- day. Some of these storms may be strong to severe. The surface low is prog'd to track southeast along the Red River and strong to severe thunderstorms are likely to develop over southwest Oklahoma by early evening. CAMS suggest storms will grow upscale along the front with perhaps a bowing segment as it moves through south-central Oklahoma later this evening. Very large hail, damaging winds, and an isolated tornado are possible. Thompson && .SHORT TERM... (This evening through Saturday) Issued at 159 PM CDT Fri Apr 23 2021 The upper trough is currently tracking across CO/NM and the surface low continues to develop over the TX panhandle. Low- level moisture will continue to advect into our area through this evening. Latest mesoanalysis data shows steep lapse rates in place and increasing MUCAPE indicates destabilization is underway over western/southern Oklahoma and north TX. Increased POPs for 18Z Friday through 06Z Saturday, as CAMS suggest widespread convection across portions of western north Texas and southern Oklahoma around mid- day. Some of these storms may be strong to severe. The surface low is prog'd to track southeast along the Red River and strong to severe thunderstorms are likely to develop over southwest Oklahoma by early evening. CAMS suggest storms will grow upscale along the front with perhaps a bowing segment as it moves through south-central Oklahoma later this evening. Very large hail, damaging winds, and an isolated tornado are possible. Thompson && .LONG TERM... (Saturday night through next Thursday) Issued at 159 PM CDT Fri Apr 23 2021 Gusty winds Saturday morning behind the front will decrease through the day as the surface ridge quickly builds over the area. The airmass behind the front will not offer much change in temperatures, as highs reach near 70 to the mid 70s across southwest OK by Saturday afternoon. As the surface high slides eastward and upper ridging builds overhead temperatures will warm further Sunday. Lee cyclogenesis east of the Rockies will tighten the pressure gradient over the area during the day, which will lead to a period of gusty south winds, especially across western OK. This will increase fire weather concerns on Sunday across extreme western portions of the area to the west of a dryline, with similar conditions possible Monday and Tuesday (depending on dryline positioning this may end up confined to the TX/OK panhandles). A deep trough approaches by Tuesday, with models continuing to disagree on timing and amplitude of the trough. Moisture return no longer looks to be a question as models advertise now agree on a deeper, slower trough with more meridional flow. There are still so me timing differences, however, with the GFS faster and further east with the dryline on Tuesday (central OK) and the ECM slower and further west (western OK or the TX panhandle). Given such a deep trough the slower solution seems more likely (and appears to be the trend in the models the last few days). The slowing of the trough may linger the severe risk into Wednesday for at least eastern portions of the area and may also increase the risk for flooding concerns. Bottom line, the ingredients still appear favorable for severe weather in our area Tuesday (and perhaps Wednesday as well), but details still remain unclear on exactly where and when the greatest threat will occur. The front should clear the area by Wednesday night, but the upper trough will linger overhead through the end of the week. This should keep temperatures cooler than average to end the week with dry conditions. Ware && .AVIATION... (18Z TAFS) Issued at 1148 AM CDT Fri Apr 23 2021 IFR/MVFR conditions are expected to continue through the overnight hours. Latest radar shows scattered thunderstorms developing over south-central Oklahoma. Thunderstorms are anticipated to develop over western north Texas within the next hour or two, with severe storm threat increasing through the afternoon and evening hours for most TAF sites. Large hail and damaging wind gusts up to 80 mph are possible this afternoon into tonight. && .UPPER AIR... Issued at 557 AM CDT Fri Apr 23 2021 Upper air flights are planned for 12Z this morning, 18Z this afternoon, and 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 52 69 48 / 70 90 10 0 Hobart OK 72 49 72 47 / 60 90 0 0 Wichita Falls TX 75 53 73 49 / 70 70 0 0 Gage OK 68 43 71 48 / 30 40 0 0 Ponca City OK 64 51 69 46 / 90 100 10 0 Durant OK 69 55 73 49 / 90 90 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....08 AVIATION...01
Hazardous weather outlook, Apr 23, 2:30 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 230 PM CDT Fri Apr 23 2021 OKZ004>048-050>052-TXZ083>090-241930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 230 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe thunderstorms are expected this afternoon and evening across Oklahoma and northern Texas. Severe thunderstorms this afternoon and evening across western north Texas and southwestern OK may contain hail up to the size of baseballs, damaging wind gusts around 70 mph, and an isolated tornado are possible. During the evening hours, thunderstorms are expected to become more numerous across central and south central Oklahoma. These storms will mainly pose a risk of large hail and damaging winds. As storms move east of Interstate 35 this evening, the hail threat is expected to decrease some, but damaging winds will still be a concern. Heavy rainfall and localized flooding are also a concern, especially across central and southern OK as several rounds of storms are expected this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Severe thunderstorms will be possible next Tuesday across most of the region. .Fire Weather... Elevated to Near Critical fire weather conditions are possible across western Oklahoma and western north Texas Sunday through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 23, 5:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 7 N TRUSCOTT 33.85N 99.80W
04/23/2021 E2.75 INCH FOARD TX TRAINED SPOTTER
SPOTTER NETWORK
&&
JTLocal storm report, Apr 23, 5:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 4 WNW MEDICINE MOUND 34.21N 99.66W
04/23/2021 E0.25 INCH HARDEMAN TX TRAINED SPOTTER
&&
JTLocal storm report, Apr 23, 5:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TORNADO 11 S QUANAH 34.13N 99.73W
04/23/2021 HARDEMAN TX TRAINED SPOTTER
ONGOING AS OF 2247UTC, PER PHONE REPORT
&&
JTLocal storm report, Apr 23, 5:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 9 N GILLILAND 33.86N 99.66W
04/23/2021 E3.50 INCH FOARD TX PUBLIC
TWITTER REPORT WITH PICTURE. LOCATION ESTIMATED BASED ON
RADAR.
&&
JTSpecial weather statement, Apr 23, 5:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 559 PM CDT Fri Apr 23 2021 OKZ006-007-011-012-232330- Major OK-Garfield OK-Alfalfa OK-Grant OK- 559 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...northwestern Garfield...southeastern Alfalfa and southwestern Grant Counties Until 630 PM CDT... AT 556 PM CDT, a strong thunderstorm was located near Carrier, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Enid, Lahoma, Kremlin, Goltry, Nash, Hillsdale, Carrier and North Enid. LAT...LON 3634 9806 3644 9821 3669 9805 3654 9772 TIME...MOT...LOC 2256Z 220DEG 31KT 3645 9806 JP
Local storm report, Apr 23, 6:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TORNADO 5 NNE MARGARET 34.12N 99.65W
04/23/2021 HARDEMAN TX TRAINED SPOTTER
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:58 PM CDT | Special Weather Statement | OUN | Clay | 47 min |
| Apr 23, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Apr 23, 4:52 PM CDT | Special Weather Statement | OUN | Foard | 38 min |
| Apr 23, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 43 min |
| Apr 23, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 52 min |
| Apr 23, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 47 min |
| Apr 23, 5:40 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 39 min |
| Apr 23, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Wilbarger | 38 min |
| Apr 23, 5:59 PM CDT | Tornado Warning | OUN | Foard, Hardeman, Wilbarger | 46 min |
| Apr 23, 6:18 PM CDT | Tornado Warning | OUN | Foard, Hardeman, Wilbarger | 42 min |
| Apr 23, 6:43 PM CDT | Tornado Warning | OUN | Wilbarger | 32 min |
| Apr 23, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.